Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes low cholesterol level in blood? - Online Doctor Chats

Date : 23-Jan-2018
User rating for this question
Very Good Posted in: X-ray, Lab tests and Scans
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:Hi
Doctor:I am Dr Vaishalee. Please proceed with your query.
User:Hello Doctor, My wife is suffering from low cortisol since 3 months
Doctor:Low cortisol?
User:we are taking Hisone 25 mg in a day. On Friday we took Decdan 2 ml but still it did not effect. Today since morning she is completely down not feeling well
User:yes low cortisol level
User:is there any thing that we can do now to get relief from pain
Doctor:I need to know details of symptoms and reports
Doctor:Also the reason of low cortisol
User:I have uploaded the last report for cortisol test.
Doctor:yes thanks
Doctor:Give me a moment to review
Doctor:ok
User:She had skin infection so we took external steroids. After stopping the medication the condition become worse
Doctor:How did she develop low cortisol?
Doctor:ohk
Doctor:So she started Hisone
User:she took omnicortil tablet for about 2 month
User:yes she was taking 30 mg in the last week then it reduced to 25 mg this week
Doctor:Now she developed pain?
User:but since 2 days body pain, Throat pain and vomiting continued so we took Decdan 2 ml injection on Friday as SOS
User:yes today the pain is severe
Doctor:Is she not taking hisone now?
User:Since morning we took 20 mg Hisone
User:morning 10 and evening 10
Doctor:ok
Doctor:So she has adrenocortical insufficiency
User:yes Doctor
Doctor:That is why we should not take steroids for prolonged periods
User:labogenic adrenal insufficiency is the same term for adrenocortical insufficiency?
Doctor:If we take for more than 3 weeks, chances of adrenocortical insufficiency are hgh
Doctor:iatrogenic means medicine induced
User:As per our last doctor visit they advised to take hisone for 2 months
Doctor:This may cause the adrenal to hypofunction
Doctor:My suggestion would be as follows
Doctor:For now take pain killers for body
Doctor:She can try combiflam
Doctor:If it works then fine
Doctor:Otherwise stronger pain killer like voveran will be needed
User:Alright I will try combiflam
Doctor:We need to recheck cortisol levels in different lab
Doctor:Prolonged steroid should definitely be avoided
Doctor:So consult an endocrinologist about it
User:we consulted endocrinologist and they suggested to continue with Hisone for 2 months
Doctor:You tell them that you cannot continue it lifelong
User:I will recheck the cortisol level test tomorrow morning to follow as you advised to check the condition
Doctor:we cannot make this a chronic condition
User:Very true
Doctor:So the adrenal has to get back to normal
Doctor:and body adapts quickly
User:Is there any other way to get back to normal. I mean other than taking medication like Hisone
Doctor:Yes the hisone will need to be withdrawn gradually
Doctor:There is no other effective method to replace hisone
User:Ok as we were taking like last week it was 30 mg this week it will be 25 and next will be 20 so on..
Doctor:Withdrawl is best to happen under guidance of endocrinologist
Doctor:Firstly we should know that hisone is taken 2-3 times a day and morning dose is higher
Doctor:So evening dose can be reduced first
User:Yes sure, In the morning it is 10 afternoon 10 and at night 5 mg a gap to 6 hrs is followed currently
Doctor:then morning can be reduced
User:You mean in the alternative week take morning 5 afternoon 10 and night 10?
Doctor:yes
Doctor:and monitor for symptoms and cortisol levels simultaneously
User:Alright sure. Thank you so much for your kind and genuine advise. I will try to follow it up with endocrinologist as well.
Doctor:yes please
Doctor:and thanks for coming on chat
User:You're welcome
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor